Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 71, NWS Las Vegas, NV

September 4, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 4, 2025, 6:14 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2025, 6:14 PM MST (01:14 UTC)
Expired
Sep 4, 2025, 9:15 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 129 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 1.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
2567 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

034 
WGUS55 KVEF 050114
FFWVEF
AZC015-050415-
/O.NEW.KVEF.FF.W.0071.250905T0114Z-250905T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
614 PM PDT Thu Sep 4 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southwestern Mohave County in northwestern Arizona...

* Until 915 PM MST.

* At 614 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 0.75 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Havasu Heights and Desert Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3451 11438 3453 11438 3457 11440 3458 11442
      3460 11444 3460 11442 3461 11442 3462 11444
      3464 11444 3466 11446 3467 11445 3469 11446
      3470 11447 3473 11426 3453 11420

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AG
2 follow-up statements
440 
WGUS75 KVEF 050236
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
736 PM PDT Thu Sep 4 2025

AZC015-050415-
/O.CON.KVEF.FF.W.0071.000000T0000Z-250905T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
736 PM MST Thu Sep 4 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MST THIS 
EVENING FOR SOUTHWESTERN MOHAVE COUNTY...

At 736 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Up to 1 inch of rain has fallen. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Havasu Heights and Desert Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3451 11438 3453 11438 3457 11440 3458 11442
      3460 11444 3460 11442 3461 11442 3462 11444
      3464 11444 3466 11446 3467 11445 3469 11446
      3470 11447 3473 11426 3453 11420

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MW
808 
WGUS75 KVEF 050408
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
908 PM PDT Thu Sep 4 2025

AZC015-050418-
/O.EXP.KVEF.FF.W.0071.000000T0000Z-250905T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
908 PM MST Thu Sep 4 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MST THIS EVENING FOR 
SOUTHWESTERN MOHAVE COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3451 11438 3453 11438 3457 11440 3458 11442
      3460 11444 3460 11442 3461 11442 3462 11444
      3464 11444 3466 11446 3467 11445 3469 11446
      3470 11447 3473 11426 3453 11420

$$

MW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:50 PM MST, 2 hours 24 minutes earlier. Its key messages:

  • * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week.
Area forecast discussion, Sep 4, 3:50 PM MST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
350 PM PDT Thu Sep 4 2025

.KEY MESSAGES...

* Monsoonal moisture remains in place today before slowly retreating
  eastward out of the region, shifting the best precipitation
  chances further east each day through Saturday.

* Dry conditions and relatively cooler temperatures are expected
  to return next week.

&&

.DISCUSSION...Today through Thursday.

Deep moisture is currently in place from the eastern half of San
Bernardino County and across Clark and Mohave counties. PW values
are ranging from 1.25-1.75 inches and little change will take place
with that moisture through tomorrow as the circulation of Tropical
Storm Lorena helps maintain that deep moisture. The direct impacts
from Lorena continue to be much further south and east and not a
factor here. Brief heavy rainfall will be the main concern with
these thunderstorms and although not limited to the higher terrain
the storms will favor the higher terrain. Unlike yesterday the
convection began much earlier around 18Z but is also expected to
diminish earlier, primarily by sunset. The exception is the
potential for a bit more organized area of convection that forms
over Lincoln County and southwest Utah to push its was to the south
and into eastern Clark and northern Mohave County toward midnight.
Several hi-res models bring those storms all the way through Mohave
County through daybreak. At this point it looks like the these
storms will be primarily east of the Las Vegas Valley. Convection on
Friday will favor southern Nevada and northwest Arizona. Over the
weekend much drier air will continue to push in from west to east
with the deeper moisture limited from the Colorado River Valley and
points east on Saturday and by Sunday the drier air will sweep into
the entire forecast area, although the EPS does linger the moisture
a bit longer maintaining it through Sunday.

A deep, early season trough along the West Coast by Tuesday will
continue to maintain dry air and also produce lowering heights aloft
which will result in a gradual decrease in temperatures through
Thursday. Highs should be 5 to 10 degrees below average by
Wednesday, which means highs in the low 90s in Las Vegas.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast Package...Showers
and thunderstorms in the Las Vegas Valley quickly came to an end
this afternoon. The HRRR has pushed the overnight convection further
east and is less aggressive so at this point the primary impacts
overnight would be convection in the Mormon Mesa and Peach Springs
corridors. Another afternoon and early evening of convection, most
favored between 21Z and 00Z on Friday primarily focused over the
higher terrain Outside of thunderstorm influences, winds generally
remain around 8kt or less and be somewhat variable, with VFR
conditions prevailing.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...This evening and
overnight, showers and thunderstorms will continue over eastern
Lincoln and portions of Mohave County. Elsewhere convection in the
vicinity of KBIH should decrease soon after sunset. Erratic gusty
winds, lightning, and brief MVFR/IFR conditions in heavy rain are
expected with these storms, with outflow winds possible away from
storms. On Friday afternoon and evening thunderstorms will develop
again and favor the higher terrain in southern Nevada and northwest
Arizona as well as far eastern San Bernardino County.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Czyzyk
AVIATION...Czyzyk

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Sep 4, 6:04 PM MST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
604 PM PDT Thu Sep 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     Flash Flood      10 W Lone Pine          36.59N 118.23W
09/04/2025                   Inyo               CA   Law Enforcement

            California Highway Patrol reported multiple
            mud and rock slides on Whitney Portal Road
            at 551 PM.

&&

MW

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 2:39 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 3:41 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 4:36 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 5:06 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 5:15 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 6:23 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.